Get E-Book on COVID-19

Q. Small patch of psoriasis in ankle has flareups with joint pain and stiffness. Is this psoriatic arthritis?

Answered by
Dr. Anshul Varshney
and medically reviewed by Dr. Vinodhini. J
This is a premium question & answer published on Aug 06, 2020 and last reviewed on: Feb 19, 2021

Hello doctor,

I have had a small patch of psoriasis on my ankle on and off for 10 years. I have also had flare-ups debilitating fatigue and joint pain for 10 years. I have been checked for Lupus, RA, MS and have received negative diagnosis. I just today learned about psoriatic arthritis and I am wondering if that could be my problem. My lower back hurts so bad in bed that it wakes me to turn over. My right hip and shoulder also hurt. During a flare-up all of my joints on the right side hurt plus my left knee and left thumb also hurts. Is this how psoriatic arthritis acts?

I am currently on Ibuprofen. I also underwent ANA, RA factor, anti-dsDNA, MRI, and TSH.

#

Hi,

Welcome to icliniq.com.

Your symptoms include swelling of joint as well as morning stiffness and it looks associated with psoriatic arthritis. I would rather say it is seronegative rheumatoid arthritis associated with psoriasis also known as mixed connective tissue disorder (MCTD).

Now I would recommend the following tests for you:

1. Anti-CCP antibody.

2. ESR (erythrocyte sedimentation rate).

3. CRP (C-reactive protein).

If done, share the reports. I would also like to know what treatment you have been on? And which medicines give you relief?

Revert with the asked details for better help.

Thank you doctor,

The only medication I have ever been giving for the pain has been Prednisone and it did help some. I cannot remember the names of the steroid creams I was given for psoriasis, they sometimes helped with itching but never made a difference in the actual patch of psoriasis. I did have an ESR and it was not elevated. I was not having a flare-up during that time. I am not sure if that made a difference.

#

Hi,

Welcome back to icliniq.com.

Your history and response to Prednisolone make me suspect highly that you have seronegative rheumatoid arthritis. Now get the above-discussed tests done and discuss with your doctor to start you on Methotrexate and a low dose steroid.

I hope this helps.


Was this answer helpful?

 | 


Related Questions:
Is Prednicort a good medicine for arthritis pain?

.. is a steroid which is good as an anti-inflammatory and painkiller in arthritis but has very serious adverse effects in the long term such as osteoporosis, gastritis, hypertension, and elevated blood sugar levels. Is she diagnosed with rheumatoid ...   Read full

Please explain the dosage of Prednisolone after cataract surgery.

.. has post operative uveitis which happens in some patients after cataract surgery. The treatment is: 1. We try to find out any cause for recurrent inflammation. If there is no cause then we treat the inflammation. If there is some inciting factor ...   Read full

Prevention of Joint Pain in Old Age

Also in our diet, we usually do not take sufficient amount of calcium and vitamin D ... Take calcium and vitamin D supplements if your ...   Read full

Also Read Answers From:

Also Read


COVID-19 Vaccines in India
Two vaccines, Covishield and Covaxin, have been granted emergency use authorization in India. Read about these vaccines'...  Read more»
Sinusitis - Causes, Symptoms and Treatment
Sinusitis is the infection of the air cavities within the nasal passages. Normally, the healthy sinuses are filled with ...  Read more»
Asthma and Its Rising Incidence
This article explains about asthma and its causes. It also focuses on the benefits of starting early treatment to lead a...  Read more»

Ask your health query to a doctor online?

Ask a Rheumatologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.